Prof. Borislav Vladimirov: In No Form Is Aspirin Harmless to StomachHealth | December 7, 2020, Monday // 13:15| views
There is no form of aspirin that is harmless to the stomach, and the effect of aspirin is dose-dependent, told the BNR Prof. Dr. Borislav Vladimirov, Head of the Gastroenterology Clinic at Queen Joanna Hospital in Sofia.
Doses above 75-100 milligrams should not be taken, that is, aspirin should be administered in a small dose, mostly as an antithrombotic agent for secondary prophylaxis after myocardial infarction, the specialist noted.
"If this dose is taken – 75 to 100 milligrams, there is protection of the mucous membrane. The risk is less. We have cases of patients who took aspirin for the first time in a slightly higher dose and the result was hemorrhage. Some adapt over time, but there is a dose dependency."
With the duration of drug administration, the risk of bleeding increases, warned Prof . Vladimirov, referring to data from global studies.
A history of complicated ulcer in the past is not irrelevant, no matter at what age it was diagnosed.
Aspirin is not taken in any case, but only with a proven benefit of taking it, because it can otherwise outweigh the risks, Prof. Borislav Vladimirov said.
He gave examples of patients with severe accompanying diseases, for which even one tablet of aspirin in a given situation may be fatal.
We need your support so Novinite.com can keep delivering news and information about Bulgaria! Thank you!